Thunderstorm Wind, Archer
- When
- August 15, 5:10 PM CST
- Where
- Archer County, Scotland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.650, -98.467
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 15, 2:29 PM CST, 2 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 329 PM CDT TUE AUG 15 2006 .DISCUSSION... SURFACE FRONT IS SOMEWHAT DIFFUSE THIS AFTERNOON BUT EXTENDS FROM ROUGHLY MCALESTER TO PAULS VALLEY INTO SOUTHWEST OKLAHOMA. TEMPERATURES HIT NEAR TRIPLE DIGITS IN SOUTHEAST OKLAHOMA SOUTH OF THE FRONT WHILE TEMPERATURES STAYED IN THE 80S IN NORTHWEST OKLAHOMA NORTH OF THE FRONT AND UNDER PERSISTENT CLOUDS. THE AREA WILL SEE NUMEROUS THUNDERSTORMS AGAIN THIS EVENING. VISIBLE SATELLITE EARLIER TODAY SHOWED HINTS OF AN MCV MOVING NORTH THROUGH TEXAS... BUT THAT IS NOT AS APPARENT ANYMORE. STILL MAY SEE SOME ENHANCEMENT OF COVERAGE IN THAT AREA IF THERE IS STILL ANYTHING THERE. AT LEAST PRELIMINARILY PUT THE HIGHEST POPS IN THE WESTERN SECTIONS... BUT MAY REVISE JUST BEFORE ZONE TIME DEPENDING ON RADAR TRENDS. THUNDERSTORM CHANCES DECREASE TOMORROW AS MODELS SHOW LESS MID- LEVEL MOISTURE TO WORK WITH... BUT STILL EXPECT TO SEE AT LEAST ISOLATED THUNDERSTORMS. HAVE EXPANDED THE GEOGRAPHY OF THE POPS FOR TOMORROW AND TOMORROW NIGHT ALTHOUGH HAVE KEPT THE POPS LOW. OTHERWISE WARMING TREND WILL COMMENCE AGAIN WITH TRIPLE-DIGIT TEMPERATURES RETURNING TO MANY AREAS ON THURSDAY. FRIDAY HAS THE POTENTIAL TO BE VERY WARM IF LOW-LEVEL TEMPERATURE PROGS FROM THE NAM AND DGEX VERIFY... BUT ECMWF IS ALREADY FILTERING COOLER AIR INTO THE AREA ON FRIDAY. HAVE KEPT TEMPERATURES STEADY THURSDAY TO FRIDAY IN THE NORTH WHILE WARMING A FEW DEGREES IN THE SOUTH IN THE CURRENT PACKAGE BUT WILL WATCH MODEL TRENDS. REGARDLESS OF MODEL CHOICE... SOME COOLING IS EXPECTED IN PORTIONS OF THE AREA THIS WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 98 76 101 / 50 20 10 10 HOBART OK 72 97 75 100 / 60 20 20 10 WICHITA FALLS TX 75 101 77 104 / 30 20 10 10 GAGE OK 67 92 71 96 / 60 20 20 10 PONCA CITY OK 71 96 73 100 / 50 20 20 10 DURANT OK 76 102 77 104 / 30 10 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
218 PM CDT TUE AUG 15 2006
OKZ004>048-050>052-TXZ083>090-161200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
218 PM CDT TUE AUG 15 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH SUNSET.
DISCUSSION...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE ACROSS
WESTERN NORTH TEXAS AND WESTERN OKLAHOMA AS MOIST AIR IS LIFTED OVER
A WEAK WARM FRONT. THUNDERSTORMS WILL LIKELY BE MORE NUMEROUS IN
WESTERN OKLAHOMA WHERE UPSLOPE LOW LEVEL FLOW AND A WEAK UPPER LEVEL
DISTURBANCE PROVIDE INCREASED LIFT. SEVERE WEATHER WILL BE ISOLATED.
MODERATE INSTABILITY AND HIGH TEMPERATURES THIS AFTERNOON MAY ALLOW
A FEW STORMS TO PRODUCE WIND NEAR 60 MPH WITH HEAVY RAINFALL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY AUG 16.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY MAINLY ACROSS
NORTHERN OKLAHOMA AS THE OLD FRONT CONTINUES TO WEAKEN AND LIFT
NORTHWARD. HIGH PRESSURE WILL THEN REGAIN ITS HOLD... KEEPING THE
REGION DRY UNTIL THE NEXT FRONT APPROACHES FRIDAY NIGHT INTO
SATURDAY BRINGING ANOTHER CHANCE OF THUNDERSTORMS.
OTHER HAZARDOUS WEATHER...
AFTERNOON HEAT INDICES WILL CONTINUE TO RANGE BETWEEN 100 AND 105...
ESPECIALLY ACROSS CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH
TEXAS... THROUGHOUT THE REMAINDER OF THE WEEK. PEOPLE WITH OUTDOOR
ACTIVITIES SHOULD CONTINUE TO USE CAUTION.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 516 PM CDT TUE AUG 15 2006 OKZ030-031-152230- POTTAWATOMIE OK-SEMINOLE OK- 516 PM CDT TUE AUG 15 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR POTTAWATOMIE AND SEMINOLE COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF CENTERVIEW IN EXTREME NORTHEAST POTTAWATOMIE COUNTY AT 516 PM CDT...MOVING NORTHEAST AT 20 MPH. OTHER STRONG THUNDERSTORM WAS LOCATED JUST EAST OF SHAWNEE...AND 5 MILES SOUTHWEST OF WEWOKA. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN POTTAWATOMIE AND SEMINOLE COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 519 PM CDT TUE AUG 15 2006 OKZ027-152230- GRADY OK- 519 PM CDT TUE AUG 15 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRADY COUNTY. A STRONG THUNDERSTORM WAS LOCATED NEAR MIDDLEBERG AT 519 PM CDT... MOVING NORTH AT 10 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. ..SPEG.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 542 PM CDT TUE AUG 15 2006 TXZ089-152300- ARCHER TX- 542 PM CDT TUE AUG 15 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER COUNTY. AT 542 PM...STRONG THUNDERSTORMS WERE DEVELOPING FROM SOUTH OF ANARENE TO SCOTLAND...MOVING NORTH AT 10 MPH. 50 MPH WINDS ARE LIKELY...AND SEVERE WEATHER IS POSSIBLE. PEOPLE IN ARCHER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 543 PM CDT TUE AUG 15 2006 TXZ088-152300- BAYLOR TX- 543 PM CDT TUE AUG 15 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF WESTOVER AT 543 PM CDT...MOVING NORTH AT 10 MPH. 50 MPH WINDS ARE LIKELY...AND SEVERE WEATHER IS POSSIBLE. PEOPLE IN BAYLOR COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
605 PM CDT TUE AUG 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG SHAWNEE 35.34N 96.92W
08/15/2006 POTTAWATOMIE OK EMERGENCY MNGR
SEVERAL TREES UPROOTED/DAMAGED, SEVERAL SEMI TRUCKS
ROLLED OVER - ONE ROLLING INTO A CAR WASH AND DESTROYING
IT.
&&
JLPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 606 PM CDT TUE AUG 15 2006 TXZ086-152315- WICHITA TX- 606 PM CDT TUE AUG 15 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WICHITA COUNTY. AT 606 PM...RADAR SHOWED A SEVERE THUNDERSTORM COLLAPSING BETWEEN ARCHER CITY AND LAKESIDE CITY...MOVING NORTH AT 15 MPH. 60 TO 65 MPH WINDS ARE LIKELY IN THIS AREA. THE ASSOCIATED OUTFLOW BOUNDARY SHOULD CROSS SOUTH SIDES OF WICHITA FALLS BETWEEN 615 PM AND 630 PM WITH 40 TO 50 MPH WINDS...POSSIBLY STRONGER. PEOPLE IN WICHITA COUNTY...INCLUDING THE CITY OF WICHITA FALLS... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
The Altus AFB radar (KFDR), 92 km away, was scanning. The volume nearest the first event began at 23:11 UTC.
3 thunderstorm wind. Local standard time, as filed.
Two inch diameter tree limbs were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530204, 5530205, 5530206.